MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Catalog Number ET007533
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a mechanical thrombectomy, embotrap ii 5x33 revascularization device (et007533, 23e251av) became impeded in the distal end of prowler select plus 150/5cm microcatheter (606s255x, lot unknown) and could not pass through the microcatheter (mc).The physician removed the stent and microcatheter from the patient and switched to a new microcatheter to use delivery of the same embotrap, but it had the same problem.The physician only retracted the stent and switched a new stent (other brand) to complete the surgery.The second microcatheter was not replaced.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during a mechanical thrombectomy, embotrap ii 5x33 revascularization device (et007533, 23e251av) became impeded in the distal end of prowler select plus 150/5cm microcatheter (606s255x, lot unknown) and could not pass through the microcatheter (mc).The physician removed the stent and microcatheter from the patient and switched to a new microcatheter to use delivery of the same embotrap, but it had the same problem.The physician only retracted the stent and switched a new stent (other brand) to complete the surgery.The second microcatheter was not replaced.No additional information is available.The embotrap was found to be encased in foreign matter, once this was removed with water the embotrap returned to its original shape.Examination under magnification of the returned embotrap device showed minor evidence of offset coils and deformation of the distal inner channel.Visual inspection of the remainder of the device indicated no additional damage.The visual inspection indicates that the returned embotrap device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.The returned embotrap device was successfully passed through a 0.0195¿ id tube, confirming that the profile conformed to the specification for compatibility with 0.021¿ microcatheters.The complaint event stated the stent was impeded in the microcatheter and could not pass through.The complaint unit returned stuck in the prowler microcatheter and excessive force was needed to remove the embotrap.The returned prowler was damaged while attempting to remove the embotrap and was unusable afterwards.Device insertion and delivery assessments were performed using the returned embotrap device and a sample prowler microcatheter.The returned embotrap device was able to be fully inserted into the sample prowler microcatheter and delivered to the distal tip without resistance.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.As the embotrap was returned stuck in the microcatheter, the complaint event was confirmed.However, recreation completed with a sample prowler indicated there was no problems associated with the embotrap device.The obstruction may have been the result of foreign matter stuck in the microcatheter, however the root cause for this complaint could not be confirmed with the information provided.There is no indication that this complaint was a result of a defect or malfunction of the embotrap device.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP II 5X33 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20170316
Report Number3011370111-2024-00080
Device Sequence Number7058519
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public(01)10886704081326(17)260501(10)23E251AV
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Catalogue NumberET007533
Device Lot Number23E251AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/16/2024
10/22/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/16/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM.
Patient SexUnknown